MAUDE Adverse Event Report: NAKANISHI INC. NSK; HANDPIECE, ROTARY BONE CUTTING

NAKANISHI INC. NSK; HANDPIECE, ROTARY BONE CUTTING
Model Number X-DSG20L
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dentist refused to provide information about the patient's weight.Upon receiving the device involved in the mdr event from the distributor, nakanishi conducted a failure analysis of the returned device [report no.(b)(4)].These activities are described in more detail below.Methodology used: a) nakanishi examined the device history record and the repair history for the subject x-dsg20l device [serial no.Head: (b)(6), shank: (b)(6)].There were no problems observed during manufacturing or testing noted in the dhr.The repair history showed 4 service records since the device was shipped.The repair details are as follows: june 2018: head: the cartridge was replaced.June 2018: shank: the glass fiber was replaced.February 2023: shank: the glass fiber was replaced.July 2023: head: the dog clutch was replaced.With respect to the repairs above, the service records indicate that nakanishi performed all of the necessary operation checks and confirmed that all of the criteria were met.B) nakanishi conducted a visual inspection of the returned device and observed the following: the dust-proof seal and a part of the cartridge were separated from the handpiece.The dust-proof seal was soiled and cracked.The broken parts of the cartridge were discolored and corroded.The tip of the head was discolored and corroded.Identification of the specific failure mode(s) and/or mechanism(s) of the associated device components was conducted as follows: a) nakanishi disassembled the handpiece and performed a visual inspection of the internal parts.Nakanishi observed the following: the bearing on the front side of the cartridge was broken.The cartridge and drive shaft were soiled and discolored.B) nakanishi took photographs of all the disassembled parts and kept them in the investigation report no.(b)(4).Conclusions reached based on the investigation and analysis results: a) nakanishi identified that the cause of internal parts separation was corroded cartridge breaking due to repeated cutting vibration.Nakanishi considers the possibility, from many years of experience and based on the findings in the visual inspection, that the causes of corroded cartridge were inadequate cleaning of the cartridge and deterioration over time.B) a lack of maintenance and use beyond the lifetime led to the above issue, which contributed to the reported event.C) in order to prevent a recurrence of the cartridge breaking/separation, nakanishi took the following actions: c.1) nakanishi reviewed the operation manual and reconfirmed the clarity and understandability of the instructions.C.2) nakanishi will report the above evaluation results to the distributor and directed the distributor to remind the user of the importance of maintenance as instructed in the operation manual.
 
Event or Problem Description
On july 25, 2025, nakanishi received a phone call from a distributor about a malfunction of a nsk handpiece.The details nakanishi obtained are as follows.The event occurred on (b)(6), 2025.A dentist was performing an implant placement procedure on a patient using the x-dsg20l handpiece (serial no.Head: (b)(6), shank: (b)(6)).The patient was under local anesthesia.During the procedure, the dentist found a piece of metal on the patient's tongue and removed it.The dentist checked the handpiece and bur but observed no abnormalities and continued with the procedure.After the procedure, a cbct scan was taken to confirm the implant position, and the dentist discovered a piece of metal on the outer side of the cortical bone of the lower jaw.On the same day as the incident, the dentist reopened the patient's incision, removed the piece of metal and re-sutured the wound.Another cbct scan was performed to confirm that the metal fragment had been removed.After the surgery, the dentist re-checked the handpiece and found that the internal parts of the handpiece were removed.

Brand Name
NSK
Common Device Name
HANDPIECE, ROTARY BONE CUTTING
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
Manufacturer (Section G)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA   322-8666
Manufacturer Contact
sean kaufman
1800 global parkway
hoffman estates, IL 60192
2245128921
MDR Report Key22836809
Report Number9611253-2025-00044
Device Sequence Number9404344
Product Code KMW
UDI-Device Identifier04560264528475
UDI-Public(01)04560264528475
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX-DSG20L
Device Catalogue NumberC1068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian